MAUDE Adverse Event Report: COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number LXMJ37L
Medical Device Problem Codes Retraction Problem (1536); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during jaw closure prior to sealing with the device while it was plugged into a generator, the blade prematurely advanced, pushed the tissue forward and the tissue slid out of the jaws during a procedure.The knife blade was not exposed and did not protrude beyond the edge of the jaws.Another ligasure device was used successfully with the same generator.There was no patient injury.

Brand Name
LIGASURE XP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25011583
Report Number1717344-2026-00600
Device Sequence Number16052166
Product Code GEI
UDI-Device Identifier10884521830936
UDI-Public(01)10884521830936(17)281120(10)33230150X
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K223158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXMJ37L
Device Catalogue NumberLXMJ37L
Device Lot Number33230150X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Initial Report FDA Received Date04/28/2026
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown